Can starting a new birth control medication cause a breast lump?

Yes. Birth control medications contain the hormones estrogen and/or progesterone. In women of menstruating age these hormones may lead to the development of breast lumps. Although most of these lumps are benign, all breast lumps should be examined by a physician to rule out the possibility of cancer.
No. Birth-control pills are not known to cause breast lumps. In some women who already have fibrocystic, lumpy breasts or fibroadenomas, the lumps may increase in size and become more tender on birth-control pills.

Related Questions

Can a new breast lump be the result of starting a new birth control pill?

Sometimes. Hormonal medications in some women can cause breast tenderness & swelling. Sometimes fibrocystic tender nodules or breast cysts can form with the hormonal changes. See your doctor for an examination. Read more...

Can starting birth control cause a breast lump?

Grow but not cause. General any hormone may stimulate existing tumors but the evidence that they actually cause tumors to occur is difficult to establish. Read more...